advertisement
Question
Posted by: anxious | 2011/02/16

ABNORMAL LIVER RESULTS

Dr Bets
On Saturday 9th January I went to Sunninghilll hospital casualty with the most excrutiating headache (it felt as if I had a bunch of screws tightened around my head!)! They said it seemed I had a cluster migraine and put me on a 1hr drip (my gp was only back from holiday on the Monday 10 January). I asked them to test my urine sample as I thought it could have been my kidney infection (I have had previous infections where I have had a bad headache!) The doc on duty said it seemed fine - I asked if they could please send it to the lab and copy results to my gp and urologist just to be sure (it turns out that they did not do this!) I went for my normal monthly blood/urine tests on Tues 11th January - by then I was feeling awful! Because I had handed in the urine tests at Sunninghill, I didnt expect to hand one at my gp - but he said he never got anything from Lancet and insisted I hand in one - and sure enough he said I definitely had an infection - I phoned that pm for my blood test results and he said I had abnormal liver enzyme levels and must go back for another liver test on the Thursday. He showed me my Tues results which showed all of the levels very high - one (I cant remember which one!) the range was 0-45 and mine was 408. Thurs results all doubled and Fri went up a lot. They leveled off the Sat and stayed the same the following Tues. I had abdominal ultrasound &  abdominal scan because my gp was so worried about my levels - both showed no problems. He then thought it must be my Lipitor - I am on 80mg but had regular liver tests which were all fine - its now about 5 wks since I stopped Lipitor - have to have another blood test (9th!) on 22 Feb - it took my 6th blood test (31 Jan) before my levels started coming down - they are much improved now but 7th Feb levels were still not normal! My question is my gp said under no circumstances could I go back to Lipitor no matter what strength - does this mean I now cant have any form of statins? Tues I will have a fasting cholesterol also and then he will decide what to do if I need anything for it!
Just when I thought I was just going for a regular consult and lab tests! And to top it I developed a 2nd infection - 2 courses 500mg Zinnat &  2 courses 500mg Ciprobay! But thankfully my kidney infection has now cleared up! I should hope so. I can''t tell you what all this has cost! But I guess being a doc you probably have a fair idea! Thank heavens for Discovery!

I never thought something like Lipitor could be the cause making me sooo sick. I dont ever remember being that sick - I was weak, dizzy, had terrible nausea, vomiting bad termperature! My gp initially thought I might have had hepatitis but all hepatitis and jaundice tests were negative!




Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Hi Anxious
Statins can affect your liver enzyme counts and if you can't use them anymore, one can use alternatives like Fibrates or even vit B 6 in high dosages if really necessary. How long have you been on the Lipitor?
Dr Bets

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: Cyberdoc | 2011/02/16

Hi Anxious
Statins can affect your liver enzyme counts and if you can't use them anymore, one can use alternatives like Fibrates or even vit B 6 in high dosages if really necessary. How long have you been on the Lipitor?
Dr Bets

Reply to Cyberdoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement